Alert archive / Indiana / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 103, NWS Indianapolis, IN

July 26, 20145 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 26, 2014, 7:06 PM EDT for 5 counties in Indiana. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2014, 7:06 PM EDT (23:06 UTC)
Expired
Jul 26, 2014, 8:00 PM EDT
In force
54 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Fountain County, IN, Montgomery County, IN, Parke County, IN, Putnam County, IN, Vermillion County, IN

The radar

The Indianapolis radar (KIND), 77 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 26, 6:40 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.1 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2014-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1417 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2014-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 236 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1417 J/kg
Mixed-layer CIN
-292 J/kg
Mixed-layer LCL
806 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
236 m²/s²
0-3 km storm-relative helicity
323 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

871 
WUUS53 KIND 262306
SVRIND
INC045-107-121-133-165-270000-
/O.NEW.KIND.SV.W.0103.140726T2306Z-140727T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
706 PM EDT SAT JUL 26 2014

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN FOUNTAIN COUNTY IN WEST CENTRAL INDIANA...
  SOUTHERN MONTGOMERY COUNTY IN WEST CENTRAL INDIANA...
  PARKE COUNTY IN WEST CENTRAL INDIANA...
  WESTERN PUTNAM COUNTY IN WEST CENTRAL INDIANA...
  CENTRAL VERMILLION COUNTY IN WEST CENTRAL INDIANA...

* UNTIL 800 PM EDT

* AT 703 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  GEORGETOWN...AND MOVING EAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  CRAWFORDSVILLE...NEWPORT...ROCKVILLE...PERRYSVILLE...CAYUGA...
  DANA...LODI...MONTEZUMA...KINGMAN...YEDDO...MECCA...BLOOMINGDALE...
  TURKEY RUN STATE PARK...WALLACE...MARSHALL...JUDSON...BRIDGETON...
  ALAMO...SHADES STATE PARK AND WAVELAND.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 39 AND 45.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4006 8754 4005 8669 3953 8691 3956 8702
      3960 8701 3960 8713 3974 8754
TIME...MOT...LOC 2306Z 283DEG 45KT 3995 8762

HAIL...1.00IN
WIND...60MPH

$$

NIELD
4 follow-up statements
864 
WWUS53 KIND 262327
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
727 PM EDT SAT JUL 26 2014

INC045-107-121-133-165-270000-
/O.CON.KIND.SV.W.0103.000000T0000Z-140727T0000Z/
VERMILLION IN-PUTNAM IN-PARKE IN-MONTGOMERY IN-FOUNTAIN IN-
727 PM EDT SAT JUL 26 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
FOUNTAIN...SOUTHERN MONTGOMERY...PARKE...WESTERN PUTNAM AND CENTRAL
VERMILLION COUNTIES UNTIL 800 PM EDT...

AT 721 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES EAST OF
NEWPORT...AND MOVING EAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
CRAWFORDSVILLE...JUDSON...ALAMO...SHADES STATE PARK...WAVELAND...
CECIL HARDEN LAKE...RUSSELLVILLE...NEW MARKET...LADOGA...ROACHDALE
AND CARPENTERSVILLE.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 39 AND 45.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4006 8754 4005 8669 3956 8690 3968 8722
      3986 8753
TIME...MOT...LOC 2327Z 285DEG 48KT 3987 8719

HAIL...<.75IN
WIND...60MPH

$$

NIELD
400 
WWUS53 KIND 262336
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
736 PM EDT SAT JUL 26 2014

INC165-262345-
/O.CAN.KIND.SV.W.0103.000000T0000Z-140727T0000Z/
VERMILLION IN-
736 PM EDT SAT JUL 26 2014

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL VERMILLION COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3975 8733 4006 8735 4005 8669 3956 8690
      3968 8722
TIME...MOT...LOC 2335Z 285DEG 48KT 3986 8705

$$

INC045-107-121-133-270000-
/O.CON.KIND.SV.W.0103.000000T0000Z-140727T0000Z/
PUTNAM IN-PARKE IN-MONTGOMERY IN-FOUNTAIN IN-
736 PM EDT SAT JUL 26 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
FOUNTAIN...SOUTHERN MONTGOMERY...PARKE AND WESTERN PUTNAM COUNTIES
UNTIL 800 PM EDT...

AT 732 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES NORTHEAST
OF ROCKVILLE...AND MOVING EAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
CRAWFORDSVILLE...CECIL HARDEN LAKE...RUSSELLVILLE...NEW MARKET...
LADOGA...ROACHDALE AND CARPENTERSVILLE.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 39 AND 45.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3975 8733 4006 8735 4005 8669 3956 8690
      3968 8722
TIME...MOT...LOC 2335Z 285DEG 48KT 3986 8705

HAIL...<.75IN
WIND...60MPH

$$

NIELD
490 
WWUS53 KIND 262348
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
748 PM EDT SAT JUL 26 2014

INC045-262358-
/O.CAN.KIND.SV.W.0103.000000T0000Z-140727T0000Z/
FOUNTAIN IN-
748 PM EDT SAT JUL 26 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FOUNTAIN COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED 
AREA.

LAT...LON 4005 8708 4005 8669 3956 8690 3966 8715
TIME...MOT...LOC 2348Z 285DEG 48KT 3986 8682

$$

INC107-121-133-270000-
/O.CON.KIND.SV.W.0103.000000T0000Z-140727T0000Z/
PUTNAM IN-PARKE IN-MONTGOMERY IN-
748 PM EDT SAT JUL 26 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
MONTGOMERY...EASTERN PARKE AND WESTERN PUTNAM COUNTIES UNTIL 800 PM
EDT...

AT 745 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES SOUTH OF
CRAWFORDSVILLE...AND MOVING EAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
ROACHDALE AND CARPENTERSVILLE.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 39 AND 45.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4005 8708 4005 8669 3956 8690 3966 8715
TIME...MOT...LOC 2348Z 285DEG 48KT 3986 8682

HAIL...<.75IN
WIND...60MPH

$$

NIELD
301 
WWUS53 KIND 262353
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
753 PM EDT SAT JUL 26 2014

INC107-121-133-270003-
/O.EXP.KIND.SV.W.0103.000000T0000Z-140727T0000Z/
PUTNAM IN-PARKE IN-MONTGOMERY IN-
753 PM EDT SAT JUL 26 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MONTGOMERY...EASTERN 
PARKE AND WESTERN PUTNAM COUNTIES WILL EXPIRE AT 800 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT.

LAT...LON 4005 8708 4005 8669 3956 8690 3966 8715
TIME...MOT...LOC 2353Z 285DEG 48KT 3978 8676

$$

NIELD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 6:55 PM EDT, 11 minutes earlier.

Area forecast discussion, Jul 26, 6:55 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
655 PM EDT SAT JUL 26 2014

.UPDATE...
AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 404 PM EDT SAT JUL 26 2014

SEVERE WEATHER IS EXPECTED TONIGHT AND EARLY SUNDAY AS A COLD FRONT
DROPS THROUGH THE OHIO VALLEY. SCATTERED STORMS WILL REMAIN A
POSSIBILITY SUNDAY AS LOW PRESSURE TRACKS THROUGH THE LOWER GREAT
LAKES. MUCH COOLER AIR WILL EXPAND INTO THE REGION FOR MUCH OF
NEXT WEEK AS A LARGE UPPER TROUGH DEVELOPS OVER THE EASTERN PART OF
THE COUNTRY. CHANCES FOR THUNDERSTORMS WILL RETURN FOR THE SECOND
HALF OF THE WEEK.

&&

.NEAR TERM /REST OF THE AFTERNOON AND TONIGHT/...
ISSUED AT 636 PM EDT SAT JUL 26 2014

SEEING A BOWING SEGMENT DEVELOPING WEST OF THE STATE LINE AND HAVE
INCREASED EVENING POPS AS A RESULT. PREVIOUS DISCUSSION FOLLOWS.

ISSUED AT 404 PM EDT SAT JUL 26 2014

STRATOCU DECK HAS ADVANCED FURTHER INTO THE FORECAST AREA FROM THE
NORTH THAN PREVIOUSLY THOUGHT THIS AFTERNOON. THE CLOUDS WERE
HELPING TO LIMIT TEMP RISES A BIT...BUT STRONG MOISTURE ADVECTION
PERSISTING WITH INCREASINGLY HUMID AIRMASS OVER THE REGION. TEMPS
WERE GENERALLY LOW TO MID 80S AT 19Z.

FOCUS REMAINS ON POTENTIAL FOR SEVERE WEATHER TONIGHT WITH GREATEST
CONCERN ON WIDESPREAD DAMAGING WINDS AND FLOODING RAINFALL. FEW MORE
VARIABLES THIS AFTERNOON MAKING FOR A FRUSTRATING LOWER CONFIDENCE
THAN DESIRED WITH REGARDS TO CONVECTIVE INITIATION AT THIS LATE
STAGE. SHORT RANGE MODEL GUIDANCE EXHIBITING STRUGGLES RELATED TO
THESE VARIABLES. REGARDLESS OF THE PARTICULARS...SEVERE WEATHER/
FLOOD THREAT REMAINS HIGH OVER CENTRAL INDIANA THIS EVENING INTO THE
OVERNIGHT.

AFOREMENTIONED CLOUD DECK IN GREATER ABUNDANCE THAN ORIGINALLY
ANTICIPATED. WHILE THIS IS CUTTING DOWN ON EXPECTED HIGHS BY A FEW
DEGREES...IT APPEARS TO BE HAVING LITTLE IMPACT ON THE
DESTABILIZATION DUE TO THE STRONG MOISTURE ADVECTION EXPERIENCED FOR
MUCH OF THE DAY. DEWPOINTS HAVE HAD NO DIFFICULTY IN RISING INTO THE
LOWER 70S OVER MUCH OF THE FORECAST AREA...AND GLANCES TO THE
SOUTHWEST SHOW THE MID 70S DEWPOINTS ARE NOT FAR AWAY. LAPS
SOUNDINGS AND 700MB ANALYSIS INDICATED WARMER AIR ALOFT CONTRIBUTING
TO CAP DEVELOPMENT. MESOANALYSIS SHOWING PLENTY OF INSTABILITY
PRESENT ABOVE THE CAP...WITH 3000J/KG+ MLCAPE PRESENT JUST TO OUR
WEST. THE CAP WAS KEEPING A RELATIVE LID ON CONVECTION IN THE
IMMEDIATE VICINITY...AND SUSPECT IT IS CONTRIBUTING TO THE
DIFFICULTIES IN UPWARD CONVECTIVE DEVELOPMENT WITH STORMS OVER
MISSOURI. AS LONG AS THE CAP HOLDS...WHICH STILL IS LIKELY TO BE
UNTIL 23-00Z...HARD TO JUSTIFY MUCH MORE THAN ISOLATED STORMS ACROSS
THE REGION OVER THE NEXT FEW HOURS.

THE ARRIVAL OF A STRONGER LOW LEVEL JET TO NEAR 35KTS THIS
EVENING...COMBINED WITH INCREASED BL SHEAR VALUES AS MCV OVER
MISSOURI APPROACHES AND COOLING MAINTAINING ITS DISAPPEARANCE BY MID
EVENING. THETA-E RIDGE REMAINS POINTED TOWARDS THE REGION AND SHOULD
BE A FOCUS FOR STORM DEVELOPMENT. ADDITIONALLY...REMNANT OUTFLOW
BOUNDARIES FROM EARLIER TODAY AND DIFFERENTIAL HEATING BETWEEN HOT
TEMPS IN THE LOWER OHIO VALLEY AND 80S HERE MAY CONTRIBUTE TO NEW
STORM GROWTH. AVAILABLE INSTABILITY AND MOISTURE WILL PROMOTE RAPID
UPWARD CONVECTIVE EXPANSION THROUGH THE EVENING WITH THE POTENTIAL
FOR SEVERE WEATHER FOCUSED FROM 00Z INTO THE EARLY PART OF THE
OVERNIGHT. WIDESPREAD DAMAGING WINDS REMAIN THE PRIMARY SEVERE
THREAT...WITH MODEL SOUNDINGS INDICATING BROAD DRY ADIABATIC FLOW BY
03Z. PWATS IN EXCESS OF 2 INCHES THIS EVENING...COMBINED WITH THE
FREEZING LEVEL NEAR 15KFT AND A WEST-EAST ORIENTED LOW LEVEL JET
SUPPORTS POTENTIAL FOR FLOODING FROM TORRENTIAL RAINFALL. AT THIS
POINT...LIKELY BEST FOCUS FOR HEAVIEST RAINFALL WILL BE ALONG AND
SOUTH OF I-70. WILL INTRODUCE A FLASH FLOOD WATCH FOR TONIGHT
FOCUSED FROM THE I-70 CORRIDOR SOUTH AS A RESULT.

STORMS WILL CONTINUE OVERNIGHT...BUT GRADUAL FOCUS TO HEAVIEST
STORMS WILL TRANSITION OFF TO THE SOUTH AND EAST AFTER 06-07Z WITH
COVERAGE DIMINISHING TOWARDS DAYBREAK.

TEMPS...LEANED TOWARDS WARMER MET GUIDANCE AS TEMPS SHOULD NOT GO
ANY LOWER THAN 70-75.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...
ISSUED AT 404 PM EDT SAT JUL 26 2014

FORECAST CHALLENGES FOCUS ON PRECIP AND SEVERE WEATHER CHANCES
SUNDAY...FOLLOWED BY TEMPS MONDAY/TUESDAY AS AN UPPER TROUGH
DEVELOPS OVER THE REGION.

CONVECTIVE EVOLUTION REMAINS UNCERTAIN FOR SUNDAY AND LARGELY
DEPENDENT ON HOW MUCH DESTABILIZATION CAN TAKE PLACE BEHIND
OVERNIGHT ACTIVITY. DEEPER MOISTURE WILL SHIFT EAST OF THE REGION AS
LOW PRESSURE DEVELOPS OVER SOUTHERN LOWER MICHIGAN. WHILE DRIER AIR
IS PRESENT AND BETTER FORCING LIKELY TO BE OFF TO THE EAST IN
OHIO...PRESENCE OF MODEST INSTABILITY AND STEEPENING LAPSE RATES IN
THE AFTERNOON REMAINS SUPPORTIVE OF SCATTERED CONVECTION...
ESPECIALLY ACROSS THE EASTERN HALF OF THE FORECAST AREA. SEVERE
POTENTIAL REMAINS UNCERTAIN AND LIKELY WILL DEPEND ON HOW UNSTABLE
ATMOSPHERE CAN GET IN THE AFTERNOON.

REMAINDER OF THE SHORT TERM WILL SEE A GRADUAL TRANSITION TO A DEEP
UPPER TROUGH SETTLING OVER MUCH OF THE EASTERN U S. THIS WILL
TRANSITION TO A MUCH COOLER PATTERN FOR CENTRAL INDIANA. PASSAGE OF
THE UPPER WAVE TO THE NORTHEAST OF THE AREA MONDAY WILL BRING A FEW
SHOWERS INTO THE EASTERN HALF OF THE FORECAST AREA. BEYOND
THAT...DRIER AIR WILL FILTER INTO THE OHIO VALLEY.

TEMPS...GENERALLY TRENDED TOWARDS MAVMOS GUIDANCE THROUGHOUT THE
PERIOD. WILL REMAIN WARM AND HUMID SUNDAY BEFORE TEMPS FALL EARLY IN
THE WEEK. HIGHS BY TUESDAY LIKELY TO BE A GOOD 10-15 DEGREES BELOW
NORMAL. TOOK A MOS BLEND ON LOWS. MAY SEE SOME UPPER 40S IN OUTLYING
AREAS MONDAY NIGHT.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
ISSUED AT 230 PM EDT SAT JUL 26 2014

MAIN FORECAST CHALLENGE WILL BE PERIODIC CHANCES FOR PRECIPITATION.

THE PERIOD BEGINS WITH THE CONTINUATION OF STRONG UPPER LEVEL
RIDGING ACROSS THE WESTERN CONUS AND DECENT TROUGHING ACROSS THE
EAST. A STRONG UPPER LOW OVER HUDSON BAY WILL PUT CENTRAL INDIANA
BACK INTO A NORTHWEST FLOW PATTERN WITH THE POSSIBILITY OF SEVERAL
SHORTWAVES TO PASS THROUGH THE AREA. THEREFORE...DIURNAL CHANCES FOR
THUNDERSTORMS THROUGH THE END OF THE WORK WEEK...AS INDICATED BY THE
REGIONAL INITIALIZATION...CONTINUES TO APPEAR THE BEST WAY TO HANDLE
THINGS.

BOTH THE GFS AND ECMWF CLOSE OFF AN UPPER LOW ACROSS THE OHIO VALLEY
LATE IN THE PERIOD. THE BEST CHANCE FOR PRECIPITATION WILL DEPEND ON
THE EXACT PLACEMENT OF THIS SYSTEM AND ITS ASSOCIATED VORTICITY
MAXIMUMS.

TEMPERATURES WILL CONTINUE TO BE WELL BELOW NORMAL UNDER NORTHWEST
FLOW WITH READINGS TOPPING OUT IN ONLY THE UPPER 70S/LOW 80S THROUGH
THE PERIOD.

&&

.AVIATION /DISCUSSION FOR 27/0000Z TAF ISSUANCE/...
ISSUED AT 655 EDT SAT JUL 26 2014

AN AREA OF THUNDERSTORMS AHEAD OF AN UPPER DISTURBANCE WILL PROGRESS
EAST SOUTHEAST ACROSS CENTRAL INDIANA THIS EVENING AND INTO SOUTHERN
INDIANA BY MIDNIGHT. STRONG GUSTY WINDS...HAIL AND HEAVY RAIN ARE
POSSIBLE WITH THESE STORMS. OTHERWISE...LOOK FOR AREAS OF MVFR
CEILINGS TO INCREASE OVERNIGHT.

AN UPPER LOW OVER THE UPPER MIDWEST WILL MOVE TOWARDS THE GREAT
LAKES ON SUNDAY. SCATTERED STORMS MAY REDEVELOP ESPECIALLY OVER
EASTERN PORTIONS. AN INCREASING PRESSURE GRADIENT WILL PRODUCE WIND
GUSTS UP TO 25 KNOTS SUNDAY.  OUTSIDE OF THUNDERSTORMS FLIGHT
CONDITIONS WILL BECOME VFR.  THUNDERSTORMS WILL END OVER WESTERN
PORTIONS BY LATE SUNDAY AS DRIER AIR SPREADS IN FROM THE NORTHWEST.

&&

.IND WATCHES/WARNINGS/ADVISORIES...

FLASH FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH SUNDAY
MORNING FOR INZ043>049-051>057-060>065-067>072.

&&

SYNOPSIS...RYAN
NEAR TERM...RYAN/NIELD
SHORT TERM...RYAN
LONG TERM....LEE
AVIATION...JH

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSINDIANAPOLIS
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jul 26, 12:04 PM EDT, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1204 PM EDT SAT JUL 26 2014

INZ021-028>031-035>049-051>057-060>065-067>072-271000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
1204 PM EDT SAT JUL 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

OUTLOOK: SEVERE THUNDERSTORMS WITH WIDESPREAD DAMAGING
WINDS...TORRENTIAL RAINFALL AND A FEW TORNADOES THIS EVENING INTO
THE OVERNIGHT.

HEAT INDICES IN THE MIDDLE AND UPPER 90S ARE POSSIBLE OVER THE
LOWER WABASH VALLEY THIS AFTERNOON.

HAZARDS: WIDESPREAD DAMAGING WINDS...LARGE HAIL...A FEW TORNADOES...
CONSTANT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL RAINFALL
PRODUCING FLOODING. HIGH HEAT INDICES THIS AFTERNOON.

TIMING: GREATEST THREAT FOR SEVERE WEATHER WILL EXIST FROM 7 PM TO
3 AM EDT. HEAT INDICES WILL BE GREATEST OVER THE LOWER WABASH
VALLEY THIS AFTERNOON.

DISCUSSION: A COLD FRONT WILL ENTER A WARM UNSTABLE ENVIRONMENT
THIS EVENING...TRIGGERING WIDESPREAD SEVERE THUNDERSTORMS ACROSS
CENTRAL INDIANA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

OUTLOOK: THERE IS AN ADDITIONAL THREAT FOR SEVERE THUNDERSTORMS
AGAIN ON SUNDAY EVENING. FURTHER OUT...THUNDERSTORMS WILL BE
POSSIBLE DURING THE SECOND HALF OF THE UPCOMING WEEK.

DISCUSSION: AN UPPER LOW WILL TRIGGER ADDITIONAL SHOWERS AND
THUNDERSTORMS ON SUNDAY EVENING...SOME OF WHICH COULD BE SEVERE.
MUCH COOLER AND DRIER WEATHER WILL BUILD INTO THE OHIO VALLEY
EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED ON SATURDAY EVENING AND
NIGHT AND AGAIN ON SUNDAY EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

RYAN

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 6:29 AM EDTSpecial Weather StatementINDFountain, Warren46 min
Jul 26, 6:51 AM EDTSevere Thunderstorm WarningINDFountain, Montgomery, Parke, Vermillion, Warren39 min
Jul 26, 7:29 AM EDTSpecial Weather StatementINDFountain, Putnam31 min
Jul 26, 7:47 AM EDTSevere Thunderstorm WarningINDFountain, Hendricks, Montgomery, Parke, Putnam43 min
Jul 26, 8:30 AM EDTSevere Thunderstorm WarningINDHendricks, Johnson, Morgan, Putnam45 min
Jul 26, 9:17 AM EDTSpecial Weather StatementINDBrown, Morgan28 min
Jul 26, 9:45 AM EDTSpecial Weather StatementINDBartholomew, Brown, Jackson45 min
Jul 26, 9:55 AM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Jackson24 min
Jul 26, 4:07 PM EDTFlash Flood WatchINDBartholomew, Brown, Clay, Daviess, Decatur, Greene and 20 more9 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.